Journal of Applied Mathematics

  • J. Appl. Math.
  • Volume 2012, Special Issue (2012), Article ID 931587, 16 pages.

Closed-Form Solutions for a Nonlinear Partial Differential Equation Arising in the Study of a Fourth Grade Fluid Model

Taha Aziz and F. M. Mahomed

Full-text: Open access

Abstract

The unsteady unidirectional flow of an incompressible fourth grade fluid bounded by a suddenly moved rigid plate is studied. The governing nonlinear higher order partial differential equation for this flow in a semiinfinite domain is modelled. Translational symmetries in variables t and y are employed to construct two different classes of closed-form travelling wave solutions of the model equation. A conditional symmetry solution of the model equation is also obtained. The physical behavior and the properties of various interesting flow parameters on the structure of the velocity are presented and discussed. In particular, the significance of the rheological effects are mentioned.

Article information

Source
J. Appl. Math., Volume 2012, Special Issue (2012), Article ID 931587, 16 pages.

Dates
First available in Project Euclid: 3 January 2013

Permanent link to this document
https://projecteuclid.org/euclid.jam/1357180200

Digital Object Identifier
doi:10.1155/2012/931587

Mathematical Reviews number (MathSciNet)
MR2991604

Zentralblatt MATH identifier
1308.35044

Citation

Aziz, Taha; Mahomed, F. M. Closed-Form Solutions for a Nonlinear Partial Differential Equation Arising in the Study of a Fourth Grade Fluid Model. J. Appl. Math. 2012, Special Issue (2012), Article ID 931587, 16 pages. doi:10.1155/2012/931587. https://projecteuclid.org/euclid.jam/1357180200


Export citation

References

  • W. Tan and T. Masuoka, “Stokes' first problem for an Oldroyd-B fluid in a porous half space,” Physics of Fluids, vol. 17, no. 2, Article ID 023101, 7 pages, 2005.
  • C. Fetecau, S. C. Prasad, and K. R. Rajagopal, “A note on the flow induced by a constantly accelerating plate in an Oldroyd-B fluid,” Applied Mathematical Modelling, vol. 31, no. 4, pp. 647–654, 2007.
  • T. Hayat, R. J. Moitsheki, and S. Abelman, “Stokes' first problem for Sisko fluid over a porous wall,” Applied Mathematics and Computation, vol. 217, no. 2, pp. 622–628, 2010.
  • M. Molati, T. Hayat, and F. Mahomed, “Rayleigh problem for a MHD Sisko fluid,” Nonlinear Analysis: Real World Applications, vol. 10, no. 6, pp. 3428–3434, 2009.
  • P. D. Ariel, “Flow of a third grade fluid through a porous flat channel,” International Journal of Engineering Science, vol. 41, no. 11, pp. 1267–1285, 2003.
  • Y. Aksoy and M. Pakdemirli, “Approximate analytical solutions for flow of a third-grade fluid through a parallel-plate channel filled with a porous medium,” Transport in Porous Media, vol. 83, no. 2, pp. 375–395, 2010.
  • F. T. Akyildiz, H. Bellout, and K. Vajravelu, “Exact solutions of nonlinear differential equations arising in third grade fluid flows,” International Journal of Non-Linear Mechanics, vol. 39, no. 10, pp. 1571–1578, 2004.
  • M. B. Akgül and M. Pakdemirli, “Analytical and numerical solutions of electro-osmotically driven flow of a third grade fluid between micro-parallel plates,” International Journal of Non-Linear Mechanics, vol. 43, no. 9, pp. 985–992, 2008.
  • G. Saccomandi, “Group properties and invariant solutions of plane micropolar flows,” International Journal of Engineering Science, vol. 29, no. 5, pp. 645–648, 1991.
  • A. Aziz and T. Aziz, “MHD flow of a third grade fluid in a porous half space with plate suction or injection: an analytical approach,” Applied Mathematics and Computation, vol. 218, no. 21, pp. 10443–10453, 2012.
  • T. Aziz, F. M. Mahomed, and A. Aziz, “Group invariant solutions for the unsteady MHD flow of a third grade fluid in a porous medium,” International Journal of Non-Linear Mechanics, vol. 47, no. 7, pp. 792–798, 2012.
  • T. Hayat, H. Mambili-Mamboundou, C. M. Khalique, and F. M. Mahomed, “Effect of magnetic field on the flow of a fourth order fluid,” Nonlinear Analysis: Real World Applications, vol. 10, no. 6, pp. 3413–3419, 2009.
  • T. Hayat, A. H. Kara, and E. Momoniat, “The unsteady flow of a fourth-grade fluid past a porous plate,” Mathematical and Computer Modelling, vol. 41, no. 11-12, pp. 1347–1353, 2005.
  • W. R. Schowalter, Mechanics of Non-Newtonian Fluids, Pergamon, New York, NY, USA, 1978.
  • Y. Wang and W. Wu, “Unsteady flow of a fourth-grade fluid due to an oscillating plate,” International Journal of Non-Linear Mechanics, vol. 42, no. 3, pp. 432–441, 2007.
  • A. M. Siddiqui, R. Mahmood, and Q. K. Ghori, “Homotopy perturbation method for thin film flow of a fourth grade fluid down a vertical cylinder,” Physics Letters, Section A, vol. 352, no. 4-5, pp. 404–410, 2006.
  • M. Sajid, T. Hayat, and S. Asghar, “On the analytic solution of the steady flow of a fourth grade fluid,” Physics Letters, Section A, vol. 355, no. 1, pp. 18–26, 2006.
  • T. Hayat, M. Sajid, and M. Ayub, “On explicit analytic solution for MHD pipe flow of a fourth grade fluid,” Communications in Nonlinear Science and Numerical Simulation, vol. 13, no. 4, pp. 745–751, 2008.
  • S. Nadeem, T. Hayat, S. Abbasbandy, and M. Ali, “Effects of partial slip on a fourth-grade fluid with variable viscosity: an analytic solution,” Nonlinear Analysis: Real World Applications, vol. 11, no. 2, pp. 856–868, 2010.
  • T. Hayat and S. Noreen, “Peristaltic transport of fourth grade fluid with heat transfer and induced magnetic field,” C. R. Mecanique, vol. 338, no. 9, pp. 518–528, 2010.
  • V. Marinca, N. Herişanu, C. Bota, and B. Marinca, “An optimal homotopy asymptotic method applied to the steady flow of a fourth-grade fluid past a porous plate,” Applied Mathematics Letters, vol. 22, no. 2, pp. 245–251, 2009.
  • L. V. Ovsiannikov, Group Analysis of Differential Equations, Academic Press, New York, NY, USA, 1982.
  • P. J. Olver, Applications of Lie Groups to Differential Equations, vol. 107 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 1986.
  • C. Wafo Soh, “Invariant solutions of the unidirectional flow of an electrically charged power-law non-Newtonian fluid over a flat plate in presence of a transverse magnetic field,” Communications in Nonlinear Science and Numerical Simulation, vol. 10, no. 5, pp. 537–548, 2005.
  • P. Y. Picard, “Some exact solutions of the ideal MHD equations through symmetry reduction method,” Journal of Mathematical Analysis and Applications, vol. 337, no. 1, pp. 360–385, 2008.
  • M. Pakdemirli, M. Yürüsoy, and A. Küçükbursa, “Symmetry groups of boundary layer equations of a class of non-Newtonian fluids,” International Journal of Non-Linear Mechanics, vol. 31, no. 3, pp. 267–276, 1996.
  • M. Yürüsoy, “Similarity solutions for creeping flow and heat transfer in second grade fluids,” International Journal of Non-Linear Mechanics, vol. 39, no. 4, pp. 665–672, 2004.
  • M. Yürüsoy, “Unsteady boundary layer flow of power-law fluid on stretching sheet surface,” International Journal of Engineering Science, vol. 44, no. 5-6, pp. 325–332, 2006.
  • G. W. Bluman and J. D. Cole, “The general similarity solution of the heat equation,” vol. 18, pp. 1025–1042, 1969.
  • D. J. Arrigo and J. M. Hill, “Nonclassical symmetries for nonlinear diffusion and absorption,” Studies in Applied Mathematics, vol. 94, no. 1, pp. 21–39, 1995.
  • S. Spichak and V. Stognii, “Conditional symmetry and exact solutions of the Kramers equation,” in Symmetry in Nonlinear Mathematical Physics, vol. 1-2, pp. 450–454, National Academy of Sciences of Ukraine. Institute of Mathematics, Kiev, Ukraine, 1997.
  • A. F. Barannyk and Yu. D. Moskalenko, “Conditional symmetry and exact solutions of the multidimensional nonlinear d'Alembert equation,” Journal of Nonlinear Mathematical Physics, vol. 3, no. 3-4, pp. 336–340, 1996.